MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR

NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR
Model Number MEE-2000A
Medical Device Problem Codes Unable to Obtain Readings (1516); Defective Component (2292); Output Problem (3005)
Health Effect - Clinical Codes Stenosis (2263); Numbness (2415); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the stim cable was broken.According to the customer, there was no signal out for two channels, just a flat line.There was no patient injury reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional model information: d10 concomitant medical device: the following device was used in conjunction with the mee-2000: jb-232b: model #: jb-232b, serial #: (b)(6), device manufacturer data: ni, unique identifier (udi) #: (b)(4), returned to nihon kohden: ni.Additional model information: d10 concomitant medical device: the following device was used in conjunction with the mee-2000: js-201b: model #: js-201b, serial #: (b)(6), device manufacturer data: ni.Unique identifier (udi) #: (b)(4), returned to nihon kohden: ni.Additional model information: d10 concomitant medical device: the following device was used in conjunction with the mee-2000: jb-210b: model #: jb-210b, serial #: (b)(6), device manufacturer data: ni, unique identifier (udi) #: (b)(4), returned to nihon kohden: ni.Additional model information: d10 concomitant medical device: the following device was used in conjunction with the mee-2000: jb-210b: model #: jb-210b, serial #: (b)(6), device manufacturer data: ni, unique identifier (udi) #: (b)(4), returned to nihon kohden: ni.Additional model information: d10 concomitant medical device: the following device was used in conjunction with the mee-2000: jb-210b: model #: jb-210b, serial #: (b)(6), device manufacturer data: ni, unique identifier (udi) #: (b)(4), returned to nihon kohden: ni.Additional model information: d10 concomitant medical device: the following device was used in conjunction with the mee-2000: jb-210b: model #: jb-210b, serial #: (b)(6), device manufacturer data: ni, unique identifier (udi) #: (b)(4), returned to nihon kohden: ni.The following fields are not applicable (na) to this report: h4 device manufacturer date.
 
Event or Problem Description
The customer reported that the stim cable was broken.According to the customer, there was no signal out for two channels, just a flat line.There was no patient injury reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the stim cable was broken, causing the signal out for two channels to flatline.No patient harm was reported.Investigation summary: as no devices were returned for evaluation relating to this event, the reported issue could not be duplicated or confirmed.As such, a root cause cannot be determined.During troubleshooting, the issue was isolated to the cable.As the cable was found to be defective, it is likely that the cable or its connector were damaged.Cable damage can occur as a result of physical damage or wear and tear.Physical damage can occur to cables when bent and tugged on with excessive force resulting in internal wires breaking.Frequent pulling and bending of the cable can also cause wires to separate.The device was installed in january 2019 with no history of servicing or repair.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: a4 - a6 b6 - b7 attempt # 1: 07/11/2023 emailed the customer via microsoft outlook for all items in the ni list above: no reply was received.Attempt # 2: 07/13/2023 emailed the customer via microsoft outlook for all items in the ni list above: no reply was received.Attempt # 3 07/17/2023 emailed the customer via microsoft outlook for all items in the ni list above: the customer replied with most of the details, but could not provide all of the requested information.Additional model information: d10 concomitant medical device: the following devices were used in conjunction with the mee-2000: amp unit: model #: jb-232b serial #: (b)(6) device manufacturer data: ni unique identifier (udi) #: (b)(4) returned to nihon kohden: na stim pod: model #: js-201b serial #: (b)(6) device manufacturer data: ni unique identifier (udi) #: (b)(4) returned to nihon kohden: na mini input box: model #: jb-210b serial #: (b)(6) device manufacturer data: ni unique identifier (udi) #:(b)(4) returned to nihon kohden: na mini input box: model #: jb-210b serial #: (b)(6) device manufacturer data: ni unique identifier (udi) #: (b)(4) returned to nihon kohden: na mini input box: model #: jb-210b serial #: (b)(6) device manufacturer data: ni unique identifier (udi) #: (b)(4) returned to nihon kohden: na mini input box: model #: jb-210b serial #: (b)(6) device manufacturer data: ni unique identifier (udi) #: (b)(4) returned to nihon kohden: na additional information: b4 date of this report d10 concomitant medical device g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h6 event problem and evaluation codes h10 additional manufacturer narrative.
 
Event or Problem Description
The customer reported that the stim cable was broken, causing the signal out for two channels to flatline.No patient harm was reported.

Brand Name
MEE-2000A
Common Device Name
EVOKED RESPONSE ELECTRIC STIMULATOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key17444528
Report Number8030229-2023-03677
Device Sequence Number2647887
Product Code GWF
UDI-Device Identifier04931921118054
UDI-Public04931921118054
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEE-2000A
Device Catalogue NumberMEE-2000A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMP UNIT; JB-210B S/N (B)(6); JB-210B S/N (B)(6); JB-210B S/N (B)(6); JB-210B S/N (B)(6); JB-232B S/N (B)(6); JS-201B S/N (B)(6); MINI INPUT BOX; STIM POD
Patient Age47 YR
Patient SexFemale